Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Albuquerque, NM

June 12, 2010Curry County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 12, 2010, 9:50 PM MDT for Curry County, New Mexico. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 9:50 PM MDT (03:50 UTC)
Expired
Jun 12, 2010, 11:45 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 48 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:59 PM MDTFLASH FLOODClovis, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WGUS55 KABQ 130350
FFWABQ
NMC009-130545-
/O.NEW.KABQ.FF.W.0003.100613T0350Z-100613T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 1145 PM MDT

* AT 944 PM MDT...SKYWARN SPOTTERS REPORTED VERY HEAVY RAIN AND      
  FLOODING FROM A COMPLEX OF THUNDERSTORMS OVER CLOVIS...MOVING      
  NORTHEAST AT 30 MPH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE 
  BEEN OBSERVED WITH THESE STORMS. TRAINED SPOTTERS REPORTED 1 TO 2  
  FEET OF WATER ON 209 AND GRAND IN CLOVIS AND ADDITIONAL FLOODING   
  ON 21ST STREET. ADDITIONAL HEAVY RAINFALL IS EXPECTED AND WILL     
  CAUSE EXCESSIVE RUNOFF ON ALREADY FLOODED ROADWAYS AND LOW LYING   
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH 
FLOOD DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 3432 10317 3433 10327 3434 10331 3461 10311
      3462 10302 3447 10302

$$

KW
2 follow-up statements
858 
WGUS75 KABQ 130439
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 PM MDT SAT JUN 12 2010

NMC009-130545-
/O.CON.KABQ.FF.W.0003.000000T0000Z-100613T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
1039 PM MDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
SOUTHEASTERN CURRY COUNTY...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM COMPLEX THAT BROUGHT VERY HEAVY RAIN HAS 
EXITED THE COUNTY...HOWEVER...EXCESSIVE RUNOFF FROM RECENT RAINFALL 
MAY STILL EXACERBATE THE ONGOING FLOODING. 

AT 1000 PM MDT...SKYWARN SPOTTERS REPORTED CARS STRANDED ON MAIN 
STREET 6084 AND HIGHWAY 209. ADDITIONAL FLOODING EXISTS AT HIGHWAY 
209 AND GRAND AVE AND 21ST STREET. ADDITIONAL SHOWER AND 
THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY 
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

KEEP CHILDREN AND PETS AWAY FROM ARROYOS AND DRAINAGE CHANNELS. NEVER
ATTEMPT TO CROSS FAST FLOWING WATER ON FOOT. DITCHES ARE DEADLY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3432 10317 3433 10327 3434 10331 3461 10311
      3462 10302 3447 10302

$$

KW
001 
WGUS75 KABQ 130549
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 PM MDT SAT JUN 12 2010

NMC009-130558-
/O.EXP.KABQ.FF.W.0003.000000T0000Z-100613T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
1149 PM MDT SAT JUN 12 2010

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CURRY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM 
THREAT WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE ESPECIALLY 
IN TYPICAL LOW LYING AND POOR DRAINAGE AREAS. 

LAT...LON 3432 10317 3433 10327 3434 10331 3461 10311
      3462 10302 3447 10302

$$

KW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:44 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 12, 7:44 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT SAT JUN 12 2010

.UPDATE...
ALL IS ON TRACK THIS EVENING. SEVERE THUNDERSTORM WATCHES CONTINUE
FOR NORTHEAST AND EASTERN SECTIONS WITH SHOWERS AND THUNDERSTORMS
ONGOING ALTHOUGH WANING IN COVERAGE OVER THE NORTHEAST.

ON THE OTHER SIDE OF THE SEVERE WATCH...STRONG SURFACE WINDS
CONTINUE TO SUBSIDE OVER CENTRAL AREAS AND WILL ALLOW THE ADVISORY
TO EXPIRE ON TIME AT 8 PM. WILL ALSO ALLOW THE RED FLAG WARNING TO
EXPIRE ON TIME AT 9 PM.

REST OF THE FORECAST IS ON TRACK WITH NO CHANGES NEEDED ATTM. NEW
NPF AND ZFP WILL BE OUT SHORTLY.

KW

&&

.PREV DISCUSSION...446 PM MDT SAT JUN 12 2010...
CURRY AND ROOSEVELT COUNTIES ARE NOW IN A SEVERE THUNDERSTORM
WATCH UNTIL 1000 PM MDT. CHJ

.PREV DISCUSSION...259 PM MDT SAT JUN 12 2010...
ACTIVE WEATHER THROUGH TUESDAY THEN A GRADUAL DRYING TREND.

STORMS STARTING TO FIRE OVER NE NM ALONG AND N OF THE FRONTAL
BOUNDARY. THIS FRONT DIPPED A BIT FARTHER S AND W THAN IT DID
FRI PM. CURRENTLY FRONT JUST S OF TUCUMCARI...E OF LAS VEGAS
AND W OF RATON. DEWPOINTS IN THE TEENS AND 20S S AND W OF THE
FRONT WHILE IN THE 50S TO 60 N AND E. THIS SHARP BOUNDARY WILL
BE THE FOCUS FOR SHOWERS AND STORMS THROUGH AT LEAST THIS
EVENING...WITH A FEW OF THE STORMS POTENTIALLY TURNING SEVERE.
GOOD CONVERGENCE AND INSTABILITY ALONG THE FRONT WITH CAPES
AROUND 2000 J/KG AND LI VALUES AROUND -7. MORE STABLE TO THE N
OF THE FRONT...BUT THIS AREA WILL GRADUALLY DESTABILIZE LATER
THIS PM AND EVE WITH ELEVATED CONVECTION DEVELOPING. LARGE HAIL
AND STRONG WIND GUSTS THE GREATEST THREAT WITH MINIMAL TORNADO
THREAT.

STORMS TO CONTINUE INTO THE NIGHT. MODELS HAVE BEEN SUGGESTING
STRONG STORMS COULD CONTINUE OR FORM ALL NIGHT IN THE NE. LATEST
RUNS HAVE SHIFTED THE MAIN THREAT A LITTLE TO THE E...ALONG THE
NOSE OF A 40 KT LOW LEVEL JET STREAK. THIS WOULD PRIMARILY IMPACT
THE TX PANHANDLE BUT WILL BE A CLOSE CALL FOR FAR EC AND NE NM.

SIMILAR SCENARIO SHAPING UP FOR SUN IN THE NE WITH THE FRONTAL
BOUNDARY LIKELY TO BE FARTHER S THAN TODAY. THIS WILL MAKE FOR
A TRICKY TEMPERATURE FORECAST FOR THE NE QUARTER OF THE STATE.
TRENDED MAXES DOWN A BIT FOR SUN IN THE NE BUT PROBABLY NOT NEAR
ENOUGH GIVEN WHAT HAS OCCURRED TODAY. EARLY SUN AM SHIFT MAY NEED
TO LOWER SOME MORE. MEANWHILE MUCH OF THE W AND S SHOULD BE
RAINFREE AS A GOOD MID LEVEL DRY SLOT CONTINUES OVER THIS AREA.

COLD FRONT TO DRIVE S AND W SUN NIGHT WITH AN E WIND LIKELY INTO
THE RIO GRANDE VALLEY LATE SUN NIGHT INTO MON...WITH ANOTHER SURGE
LIKELY MON NIGHT. ADDED MOISTURE MAY LEAD TO SOME CONVECTION FROM
THE DIVIDE TO THE W SLOPES OF THE CNTRL MOUNTAIN CHAIN BY TUE PM
AND EVE...IF NOT MON. MUCH OF THIS ACTIVITY COULD END UP BEING OF
THE DRY VARIETY WITH LIGHTNING STRIKES CONTINUING TO BE A CONE RN.
GRADUAL DRYING TREND IS NOW FORECAST FOR THE MID AND LATE WEEK
PERIOD AS THE SW FLOW STRENGTHENS DUE TO A STORM MOVING ONTO THE
W COAST. MODELS NOT ALL ON BOARD WITH THIS SCENARIO THOUGH SO
CONFIDENCE NOT REAL HIGH FOR THE END OF THE FORECAST PERIOD.

WILL LEAVE WIND ADVISORY AS IS THROUGH 800 PM MDT. CHJ

.AVIATION...
UPPER LOW OVER NORTHERN ARIZONA/SOUTHERN UT TO SWING THROUGH FOUR
CORNERS REGION TONIGHT/SUNDAY. STRONG SOUTH WINDS GUSTING TO 40-45
KTS WILL PERSIST OVER THE RIO GRANDE VALLEY AND ADJACENT CENTRAL
MOUNTAIN CHAIN THRU 02Z BEFORE SLOWLY DIMINISHING. ALONG AND NORTH
OF A FRONTAL BOUNDARY DRAPED FROM THE KLVS VCNTY TO KTCC...ISOLATED
STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO
60 KTS POSSIBLE UNTIL 03Z...THEN LOOK FOR AREAS OF TERRAIN
OBSCURATIONS IN MVFR/IFR CIGS/VSBYS. FROM APPROXIMATELY GLENWOOD
TO KFMN-KLAM AND KSKX...MOUNTAINS WILL BE OCCASIONALLY OBSCURED IN
WDLY SCT -SHRA/TSRA G40KT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

.FIRE WEATHER...
RED FLAG WARNING CONTINUES UNTIL 9 PM FOR NORTHERN AND CENTRAL NEW
MEXICO...CONSIDERED CANCELING THE WARNING FOR ZONE 104 AS THE
SURFACE FRONT HAS PUSHED FARTHER SOUTH TO APPROXIMATELY KLVS-KTCC
LINE...BUT LIKELY THE SOUTHWEST PORTION OF THE ZONE EXPERIENCING
RED FLAG...OR CLOSE TO...RED FLAG CONDITIONS. LIKEWISE...THE
REGION FROM THE CHUSKAS THRU FARMINGTON...PORTIONS OF THE SANGRES
AND NEAR THE TEXAS BORDER WON/T LIKELY SEE HUMIDITIES BELOW 15
PERCENT FOR THE DURATION OF THE WARNING AS LOW LEVEL MOISTURE HAS
INCREASED. OTHERWISE...ALONG AND NORTH OF THE FRONTAL
BOUNDARY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL
AND WIND GUSTS TO 60 KT ARE POSSIBLE THROUGH THE EVENING...AND AT
LEAST ISOLATED CONVECTION WILL BE FOUND CLOSER TO THE UPPER LOW
OVER NORTHWEST AND WEST CENTRAL NM.

THE STRONG SOUTH WINDS THRU CENTRAL NM THIS AFTERNOON SHOULD SLOWLY
DIMINISH LATER THIS EVENING...BUT MAY SHIFT TO THE SOUTH SOUTHWEST
WITH TIME. THE SURFACE BOUNDARY SHOULD GET AN ADDITIONAL BOOST FROM
THIS EVENINGS CONVECTION OVER THE TEXAS AND OKLAHOMA PANHANDLES AND
PUSH FARTHER SOUTH INTO THE PLAINS...ALLOWING FOR A SOUTHEAST WIND
AND SOME BETTER OVERNIGHT RECOVERIES IN HUMIDITIES ALONG THE EAST
SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE MORE SOUTHWESTERLY WIND
DIRECTION IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM SUNDAY
SHOULD RESULT IN SOME DRYING IN THE LOW LEVELS SUNDAY AFTERNOON...
POSSIBLY ALL THE WAY TO THE TEXAS BORDER. HOWEVER...EXPECT THIS
MOISTURE TO COME ROARING BACK SOUTH AND WESTWARD LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. FORECAST MODELS SUGGEST THIS MOISTURE MAY
REACH THE CONTDVD BY MONDAY NIGHT OR EVEN FARTHER WEST...ON GUSTY
EAST TO SOUTHEAST WINDS. SOME MIX OUT IS EXPECTED TUESDAY WEST OF
THE RIO GRANDE VALLEY...WHERE AT LEAST ISOLATED DRY CONVECTION IS
POSSIBLE.

LONGER TERM...ANOTHER STRONG UPPER LOW WILL DROP INTO THE GREAT
BASIN EARLY NEXT WEEK...STRENGTHENING SOUTHWEST WINDS ALOFT
WEDNESDAY AND THURSDAY. THESE WINDS WILL SHUNT MOISTURE
EASTWARD...CONFINING IT TO THE CENTRAL MOUNTAIN CHAIN EASTWARD
WEDNESDAY...AND PUSHING IT TO THE TEXAS BORDER THURSDAY. IN
ADDITION...HIGH HAINES INDEX OF 6 IS FORECASTED OVER MUCH OF THE
REGION BOTH DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  47  76  46  80 /  30  20  20  10
DULCE...........................  40  72  38  74 /  40  20  20  10
CUBA............................  40  74  41  77 /  20  10  10   5
GALLUP..........................  38  74  37  78 /  20   5   5   5
EL MORRO........................  39  72  35  76 /  10   5   5   5
GRANTS..........................  39  77  38  80 /  10   5   5   5
QUEMADO.........................  38  76  38  82 /  10   5   5   5
GLENWOOD........................  49  84  51  88 /   5   0   0   5
CHAMA...........................  40  67  36  70 /  40  30  20  10
LOS ALAMOS......................  42  75  42  77 /  10  10  10  10
PECOS...........................  42  76  41  75 /  10  10  10  10
CERRO/QUESTA....................  43  71  38  73 /  20  20  20  10
RED RIVER.......................  43  61  39  62 /  30  30  20  20
ANGEL FIRE......................  44  65  41  64 /  40  30  20  10
TAOS............................  40  74  37  75 /  20  10  10  10
ESPANOLA........................  49  81  50  83 /  10  10   5  10
SANTA FE........................  43  77  42  78 /  10  10   5  10
SANTA FE AIRPORT................  48  79  45  80 /  10  10   5  10
ALBUQUERQUE FOOTHILLS...........  52  80  53  83 /   5   5   5   5
ALBUQUERQUE HEIGHTS.............  55  82  56  84 /   5   5   5   5
ALBUQUERQUE VALLEY..............  52  84  56  85 /   5   5   5   5
ALBUQUERQUE WEST MESA...........  53  83  56  84 /   5  10   5   5
LOS LUNAS.......................  52  85  55  86 /   5   5   5   5
RIO RANCHO......................  54  83  56  84 /   5  10   5   5
SOCORRO.........................  52  87  55  89 /   5   0   0   5
SANDIA PARK/CEDAR CREST.........  49  77  49  77 /  10  10   5  10
MORIARTY/ESTANCIA...............  50  81  45  83 /   5   5   5  10
CLINES CORNERS..................  47  77  46  76 /  10   5   5  10
GRAN QUIVIRA....................  51  81  46  84 /   5   0   0   5
CARRIZOZO.......................  54  86  55  87 /   5   0   0   5
RUIDOSO.........................  53  77  52  75 /   5   5   0   5
CAPULIN.........................  48  74  46  67 /  50  40  30  10
RATON...........................  47  77  46  73 /  50  30  30  10
LAS VEGAS.......................  44  76  43  72 /  30  20  20  10
CLAYTON.........................  54  79  51  75 /  50  40  30  20
ROY.............................  56  79  52  73 /  50  30  30  10
CONCHAS.........................  57  89  56  82 /  40  20  30  10
SANTA ROSA......................  56  89  57  82 /  20  10  10  10
TUCUMCARI.......................  61  90  55  83 /  40  20  30  10
CLOVIS..........................  61  91  56  82 /  30  20  20  20
PORTALES........................  63  93  59  84 /  30  10  20  20
FORT SUMNER.....................  59  93  58  84 /  20  10  20  10
ROSWELL.........................  62  97  61  90 /  10  10  10  10
PICACHO.........................  57  91  57  86 /  10   5   0  10
ELK.............................  55  84  52  83 /   5   5   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

&&

17
Hazardous weather outlook, Jun 12, 5:56 AM MDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT SAT JUN 12 2010

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
556 AM MDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM FOR CENTRAL AND
NORTHERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS AND AN UNSTABLE AIR MASS WILL CREATE EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS.

IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS NORTHWEST AND NORTH CENTRAL SECTIONS OF THE STATE
AS WELL AS THE NORTHEAST PLAINS AND AREAS SOUTH ALONG THE TEXAS
STATE LINE THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE
WEATHER WILL BE GREATEST ALONG AND JUST NORTH OF A COLD FRONT THAT
WILL GRADUALLY SAG SOUTHWARD ACROSS NORTHEAST NEW MEXICO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOOKING FURTHER AHEAD...THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS ACROSS NORTHEAST AND FAR EASTERN NEW MEXICO SUNDAY
AFTERNOON AND EVENING....AND ACROSS THE SOUTHEAST PLAINS MONDAY
AFTERNOON AND EVENING.  PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. THEREAFTER...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW TUESDAY THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL NEW MEXICO...GENERALLY NORTH
OF A TUCUMCARI TO RATON LINE...DUE TO THE POTENTIAL FOR VERY LARGE
HAIL AND POSSIBLY A TORNADO.

41

In the hours before

Local storm report, Jun 12, 7:56 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 PM MDT SAT JUN 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             CLOVIS                  34.41N 103.20W
06/12/2010  E1.75 INCH       CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002055

KRW
Local storm report, Jun 12, 8:00 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT SAT JUN 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 NW CLOVIS             34.46N 103.27W
06/12/2010  E1.50 INCH       CURRY              NM   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER ABQ1002054

MT
Local storm report, Jun 12, 8:55 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT SAT JUN 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     ELIDA                   33.94N 103.66W
06/12/2010  E62 MPH          ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002057

MT
Special weather statement, Jun 12, 9:06 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MDT SAT JUN 12 2010

NMZ531-534-130330-
HARDING COUNTY-QUAY COUNTY-
906 PM MDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN QUAY AND SOUTHEASTERN
HARDING COUNTIES THROUGH 930 PM MDT...

AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LOGAN...OR ABOUT 17 MILES EAST
OF TUCUMCARI...MOVING NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LOGAN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT SUNDAY
MORNING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3573 10338 3567 10308 3516 10331 3522 10357
TIME...MOT...LOC 0307Z 201DEG 46KT 3530 10342

KW
Local storm report, Jun 12, 9:12 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
912 PM MDT SAT JUN 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             1 SSW CANNON AFB        34.37N 103.32W
06/12/2010  E0.88 INCH       CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002058

MT
Local storm report, Jun 12, 9:23 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
923 PM MDT SAT JUN 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 W LOGAN               35.36N 103.50W
06/12/2010  E1.00 INCH       QUAY               NM   OTHER FEDERAL

&&

EVENT NUMBER ABQ1002059

MT

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:02 PM MDTSevere Thunderstorm WarningABQColfax, Taos28 min
Jun 12, 6:13 PM MDTSevere Thunderstorm WarningABQRoosevelt47 min
Jun 12, 6:21 PM MDTAreal Flood AdvisoryABQColfax, Mora, Taos114 min
Jun 12, 6:27 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt48 min
Jun 12, 6:41 PM MDTSpecial Weather StatementABQRoosevelt34 min
Jun 12, 6:45 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt45 min
Jun 12, 6:53 PM MDTSevere Thunderstorm WarningABQRoosevelt52 min
Jun 12, 7:02 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt43 min
Jun 12, 7:09 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt51 min
Jun 12, 7:41 PM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt49 min
Jun 12, 7:49 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt41 min
Jun 12, 8:15 PM MDTSevere Thunderstorm WarningABQColfax, Union45 min
Jun 12, 8:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt59 min
Jun 12, 8:38 PM MDTSevere Thunderstorm WarningABQCurry, Quay21 min
Jun 12, 9:06 PM MDTSpecial Weather StatementABQQuay24 min
Jun 12, 9:12 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union48 min
Jun 12, 9:22 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt113 min
Jun 12, 9:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt29 min
Jun 12, 9:59 PM MDTSevere Thunderstorm WarningABQCurry31 min
Jun 12, 10:29 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt36 min
Jun 12, 10:48 PM MDTSpecial Weather StatementABQUnion27 min
Jun 12, 11:12 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 12, 11:19 PM MDTSpecial Weather StatementABQQuay26 min
Jun 12, 11:34 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel26 min
Jun 13, 12:27 AM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union63 min
Jun 13, 12:41 AM MDTFlash Flood WarningABQSan Miguel94 min
Jun 13, 2:02 AM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union88 min
Jun 13, 3:36 AM MDTRed Flag WarningABQ17 hr

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.